MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE SCREW DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE SCREW DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110164
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during tka surgery, the navio bone screw driver was broken.They had to remove the bone pins from the patient's bone using a jacobs chuck (competitor device).The procedure was completed, with a non-significant delay, using the competitor device.
 
Additional Manufacturer Narrative
Results of investigation: the navio bone screw driver pfsr110164, lot 8012627 (united kingdom) used for treatment was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually confirmed.The driver has separated from the pin driver body.A functional evaluation was not required as the reported problem was confirmed visually.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions determined this case and lot number is associated with a previous corrective action.The failure mode and associated risk have been anticipated within the risk file and that the documented risk level is still adequate.Hence, no further containment action is required.The most likely cause of this event is mechanical component failure and breakdown/defect of the weld.Further investigation into the reported failure has been conducted, and the potential root cause is a combination of durability issues after extended use (expected wear and tear rate), abnormal use of the tools, or inherent variations in the manual weld process that are present across production lots.The investigation was closed with appropriate risk justification and objective evidence that led to the potential root causes listed above.Based on the investigation, no additional containment or corrective actions are recommended at this time.

Brand Name
NAVIO BONE SCREW DRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13052883
Report Number3010266064-2021-00889
Device Sequence Number11750222
Product Code OLO
UDI-Device Identifier00885556628614
UDI-Public00885556628614
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110164
Device Catalogue NumberPFSR110164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM UK
Patient SexUnknown